Get E-Book on COVID-19

Q. Will taking anabolic steroids affect 75 mg Clopidogrel?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 13, 2018

Hello doctor,

Will taking anabolic steroids affect 75 mg Clopidogrel? I have been prescribed 75 mg Clopidogrel for a stent I have recently had fitted in my heart. I am a bodybuilder and so I wanted to know if taking anabolic steroids, T3, Clenbuterol, and Accutane will reverse the effect the Clopidogrel is having and put me more at risk of having a problem with the stent.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Here the relationship of Clopidogrel is not straightforward. Firstly, I would like to tell, little data is available on this topic as such patients are very less, so definitive answers are available.

Now, regarding anabolic steroids, there is no randomized control available to tell us the straight forward answer. However, anabolic steroids are known to be thrombogenic and may increase the risk of clotting. This is study proven. Also, has got other cardiac effects like hypertrophy, dyslipidemia. So it is better to avoid anabolic steroids use as it may antagonize the effect of Clopidogrel.

Regarding T3, it can increase the heart rate and increased myocardial oxygen demand so it may be deleterious if there is ongoing ischemia or significant blockages left in some arteries. However, may have it with proper monitoring in optimum dosage. Again, Clenbuterol should not be taken in excess as it can also lead to an increase in heart rate at a higher dosage. Accutane again has got some cardiac adverse effects but may be taken in optimum dosage, but lipid profile should be monitored and as less duration as possible.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Thank you doctor,

I was just advised that if I workout in the gym as I am taking Clopidogrel and Aspirin that this can cause bleeding in my tissue? Is this correct? Am I unable to do any gym training? I feel really worried.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

Unlikely to bleed. Spontaneous bleeding is less likely, but if there occurs some injury or trauma then there is a risk of bleeding in tissue or outside. In general, heavy activities are prohibited in cardiac patients, so you may do moderate activities in the gym, and care should be taken to avoid injury. Also, dual antiplatelets will have to be continued for a year only then needs single antiplatelet only.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Related Questions:
Coronary Artery Disease - a Common Fatal Heart Problem
Is the treatment prescribed for chronic ischemic heart disease correct?
Do you think the treatment given for my father is right?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What causes the inability to eat even after getting a stent for stomach cancer?

Query: Hi doctor, My brother-in-law has stomach cancer of a genetic type and the doctors were going to take his entire stomach out. My brother-in-law was constantly vomiting and could not keep food or even liquid down. So, the doctor put a stent in before 8 days and he had intense pain till two days. Now, ...  Read Full »

Please explain my father's heart problem from the medical report.

Query: Hi doctor, My father has diabetes for the past 15 years and he is suffering from heart problem for the past four years. Recently he was admitted to the hospital due to severe breathing problem, sudden fainting, loss of appetite and water accumulation in the stomach and legs. After taking treatment ...  Read Full »

What ayurvedic medicine to take after stent placement?

Query: Hello doctor,My father is 58 and recently the doctors told us to go for the implantation of a stent on an emergency basis. We did accordingly. But, I want to rely completely on Ayurveda for him to recover from this heart disease. After the stent, what medicine should he take, and how to overcome hea...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.